Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The algorithmic theory of finitely generated metabelian groups

Authors: Gilbert Baumslag, Frank B. Cannonito and Derek J. S. Robinson
Journal: Trans. Amer. Math. Soc. 344 (1994), 629-648
MSC: Primary 20F10; Secondary 13L05
MathSciNet review: 1202419
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Algorithms are constructed which, when an explicit presentation of a finitely generated metabelian group G in the variety $ {\mathcal{A}^2}$ is given, produce finitary presentations for the derived subgroup $ G\prime $, the centre $ Z(G)$, the Fitting subgroup $ \operatorname{Fit}(G)$, and the Frattini subgroup $ \varphi (G)$. Additional algorithms of independent interest are developed for commutative algebra which construct the associated set of primes $ \operatorname{Ass}(M)$ of a finitely generated module M over a finitely generated commutative ring R, and the intersection $ {\varphi _R}(M)$ of the maximal submodules of M.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F10, 13L05

Retrieve articles in all journals with MSC: 20F10, 13L05

Additional Information

PII: S 0002-9947(1994)1202419-X
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia